Thunderstorm Wind, Hamilton
- When
- April 25, 7:40 PM EST to 8:00 PM EST
- Where
- Hamilton County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.233, -85.133
Trees and power lines reported down across the county by emergency management agency.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Trees and power lines reported down across the county by emergency management agency.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 25, 5:00 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 600 PM EDT FRI APR 25 2003 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ********************************************************************* EVENING FORECAST DISCUSSION (UPDATE) 600 PM EDT FRI APR 25 2003 ISSUED QUICK UPDATE TO EXTEND SEVERE THUNDERSTORM WATCH FOR THE SOUTHWESTERN ZONES. NO OTHER CHANGES MADE AT THIS TIME. .MRX... NC...NONE. TN...NONE. VA...NONE. LCM ********************************************************************* AFTERNOON FORECAST DISCUSSION 325 PM EDT FRI APR 25 2003 CURRENT SURFACE ANALYSIS SHOWS A LOW PRESSURE AREA CENTERED OVER NEAR PADUCAH...WITH AN OCCLUDED FRONT EXTENDING SOUTH ACROSS WEST TN AND ALONG THE MS/AL BORDER. LOCAL RADARS INDICATE SOME WEAK TSTORMS ACROSS SOUTHEAST TN...BUT THESE STORMS SHOULD GRADUALLY INCREASE IN INTENSITY AND COVERAGE AS THE FRONT APPROACHES THE FORECAST AREA. INSTABILITY IS EXPECTED TO INCREASE LATER THIS AFTERNOON AND EARLY EVENING...AS COLDER TEMPS ALOFT ASSOCIATED WITH THE UPPER LOW MOVE OVER THE FORECAST AREA. THINK THE MAIN THREATS FROM TSTORMS THIS EVENING WILL BE THE POSSIBILITY OF LARGE HAIL...ALTHOUGH DAMAGING WINDS WILL ALSO BE POSSIBLE. MODELS ARE IN GOOD AGREEMENT WITH THE MOVEMENT OF THIS LOW OUT OF THE REGION BY TOMORROW NIGHT...WITH MOSTLY SUNNY SKIES EXPECTED ON SUNDAY AS HIGH PRESSURE BUILDS ACROSS THE REGION. IN THE EXTENDED...A WEAK COLD FRONT IS EXPECTED TO STALL OUT NEAR THE FORECAST AREA ON WEDNESDAY...BRINGING A CHANCE FOR MAINLY AFTERNOON AND EVENING TSTORMS THROUGH FRIDAY. AS FOR TEMPS...NGM AND AVN NUMBERS ARE IN GOOD AGREEMENT THROUGH THE FORECAST PERIOD AND LOOK REASONABLE. THE FOLLOWING NUMBERS ARE PRELIMINARY AND FOR COORDINATION ONLY: CHA 55 69 50 78 / 90 20 0 0 TYS 55 66 49 76 / 90 30 0 0 TRI 53 63 44 74 / 90 40 0 0 OQT 55 66 49 76 / 90 30 0 0 .MRX... NC...NONE. TN...NONE. VA...NONE. DMG ********************************************************************* LATE MORNING FORECAST DISCUSSION (UPDATE) 1020 AM EDT FRI APR 25 2003 CURRENT SURFACE ANALYSIS SHOWS A LOW PRESSURE AREA CENTERED OVER THE MISSOURI BOOTHEEL...WITH AN OCCLUDED FRONT EXTENDING SOUTH ACROSS THE LOWER MS VALLEY. LOCAL RADARS INDICATE SOME LIGHT SHOWERS CONTINUING ACROSS THE FORECAST AREA...WITH SATELLITE IMAGES REVEALING SOME CLOUD BREAKS ACROSS MIDDLE TN. THINK THAT THESE CLOUD BREAKS SHOULD CONTINUE TO EXPAND SOME OVER THE TN VALLEY THIS AFTERNOON...WHICH SHOULD DESTABILIZE THE AIRMASS ENOUGH TO GENERATE A LINE OF TSTORMS WITH THE FRONT AS IT MOVES THROUGH THE FORECAST AREA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A FEW STORMS SHOULD BECOME SEVERE THIS AFTERNOON WITH THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES...MAINLY ACROSS SOUTHEAST TN. CURRENT FORECAST AND HAZARDOUS WEATHER OUTLOOK LOOK TO BE IN GOOD SHAPE OVERALL...BUT WILL UPDATE THE FORECAST THIS MORNING TO RAISE MAXES A CATEGORY WITH SOME CLOUD BREAKS EXPECTED THIS AFTERNOON. DMG ********************************************************************* EARLY MORNING FORECAST DISCUSSION 400 AM EDT FRI APR 25 2003 RADAR INDICATING SHOWERS AND THUNDERSTORMS TRACKING EAST ACROSS MIDDLE TN AHEAD UPPER/SURFACE LOW AND FRONT. ALSO NORTHERN EDGE OF MCS IN AL/GA HITTING SOUTHERN COUNTIES. MODELS AGREE ON BRINGING SYSTEM ACROSS THE REGION TODAY AND TONIGHT. THUNDERSTORMS SHOULD DEVELOP ALONG THE SURFACE FRONT TODAY. GOOD INSTABILITY THIS AFTERNOON...ALONG WITH A 30-40 LOW LEVEL JET. WILL MENTION POSSIBLE SEVERE THUNDERSTORMS IN THE CENTRAL AND SOUTHERN ZONES WHERE THE BEST INSTABILITY IS EXPECTED. UPPER LOW MOVES OUT ON SATURDAY... WITH DRY WEATHER WORKING IN FOR SATURDAY NIGHT. A PLEASANT DAY EXPECTED ON SUNDAY. DRY WEATHER CONTINUES UNTIL THE END OF NEXT WEEK. CHA 70 55 69 51 / 90 80 20 10 TYS 67 54 66 49 / 90 80 30 10 TRI 64 53 63 47 / 90 80 40 10 OQT 67 54 66 49 / 90 80 30 10 GH
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 545 AM EDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY)... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING ACROSS MUCH OF EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA... AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE TODAY AND TONIGHT. WARM...MOIST AND UNSTABLE AIR WILL CONTINUE TO BE PULLED NORTH INTO THE REGION DUE TO BREEZY SOUTHERLY WINDS TODAY. AS THE COLD FRONT PULLS INTO THE TENNESSEE VALLEY...THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE AND NORTHERN ALABAMA BY EARLY THIS AFTERNOON. THESE STORMS WILL MOVE NORTHEAST AT 30 MPH INTO EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA THIS AFTERNOON AND EVENING. DUE TO STRONG WINDS AND VERY COLD AIR ALOFT...SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING. THE MAIN CONCERN FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS...BUT ISOLATED TORNADOES ARE POSSIBLE. THE GREATEST POTENTIAL OF SEVERE THUNDERSTORMS WILL BE ALONG AND WEST OF A LINE FROM TAZEWELL TO MORRISTOWN TO GATLINBURG. PLEASE STAY TUNED TO YOUR NOAA WEATHER RADIO AND FAVORITE RADIO AND TV STATIONS FOR LATER STATEMENTS AND POSSIBLE WATCH AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-260200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 615 PM EDT FRI APR 25 2003 ...SEVERE THUNDERSTORM WATCH EXTENDED UNTIL 1000 PM EDT ALONG THE SOUTHERN CUMBERLAND PLATEAU AND ADJACENT COUNTIES... COLD CORE UPPER LOW CONTINUES TO MOVE SLOWLY EAST ACROSS WESTERN KENTUCKY THIS EVENING. A SURFACE COLD FRONT ACROSS MIDDLE TENNESSEE AND ALABAMA WILL BE PUSHED EASTWARD BY THE UPPER LOW OVERNIGHT. THE ATMOSPHERE TO THE EAST OF THE COLD FRONT HAS DESTABILIZED THIS AFTERNOON AND THE THREAT OF SEVERE THUNDERSTORMS LOOKS LIKELY THIS EVENING. INTENSE ACTIVITY IS EXPECTED UNDER THE LOW IN KENTUCKY AND IN ADVANCE OF THE FRONT IN ALABAMA AND GEORGIA. THE MAIN THREAT FROM THESE STORMS ACROSS EAST TENNESSEE WILL BE DAMAGING WINDS AND VERY LARGE HAIL. 17
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
821 PM EDT FRI APR 25 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM TN 0.75 IN HAIL
04/25/03 MARION SOUTHERN PART OF COUNTY.
REPORTED BY MARION COUNTY
911.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
836 PM EDT FRI APR 25 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM DUNLAP TN 0.75 IN HAIL
04/25/03 SEQUATCHIE ALSO ONE TREE DOWN IN
DUNLAP.REPORTED BY
SEQUATCHIE COUNTY 911.The Northeast Alabama radar (KHTX), 93 km away, was scanning. The volume nearest the first event began at 00:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348145.